Alert archive / California / Wind Advisories in 2020

Wind Advisory 8, NWS Hanford, CA

January 15, 2020

NWS Hanford, CA issued this wind advisory at Jan 15, 2020, 12:57 PM PST. It took effect at Jan 16, 2020, 7:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2020, 12:57 PM PST (20:57 UTC)
In effect from
Jan 16, 2020, 7:00 AM PST
Expired
Jan 17, 2020, 7:00 AM PST
In force
24 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

424 
WWUS76 KHNX 152057
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1257 PM PST Wed Jan 15 2020

CAZ196-198-199-160500-
/O.NEW.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1257 PM PST Wed Jan 15 2020

...A WIND ADVISORY IS IN EFFECT FROM 4 PM PST THURSDAY AFTERNOON
UNTIL 7 AM PST FRIDAY MORNING...

* WHAT...Sustained southwest to west winds 20 to 30 mph, with
  gusts near 55 mph expected.

* WHERE...Tehachapi Area, Indian Wells Valley, and Kern County
  Desert, including the towns of Mojave and Inyokern.

* WHEN...Valid from 4 PM PST Thursday afternoon until 7 AM PST 
  Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong wind gusts may blow down tree limbs and power lines. A
  few power outages are possible. Travel will be difficult,
  particularly for high profile vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, U.S. Highway 395, Highway 58 below
  Tehachapi Pass, including the town of Mojave, and Highway 178
  below Walker Pass, including the town of Inyokern. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-160500-
/O.NEW.KHNX.WI.Y.0008.200116T1500Z-200117T0300Z/
West Side Hills-
Including the cities of Avenal, Coalinga, and San Luis Reservoir
1257 PM PST Wed Jan 15 2020

...A WIND ADVISORY IS IN EFFECT FROM 7 AM PST THURSDAY MORNING
UNTIL 7 PM PST THURSDAY EVENING...

* WHAT...Sustained south to southwest winds 20 to 30 mph, with
  gusts near 55 mph expected.

* WHERE...West Side Hills.

* WHEN...Valid from 7 AM PST Thursday morning until 7 PM PST 
  Thursday evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong wind gusts may blow down tree limbs and power lines. A
  few power outages are possible. Travel will be difficult,
  particularly for high profile vehicles, such as campers and
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 33, Highway 41, Highway 46, Highway 152
  through Pacheco Pass, and Highway 198 west of Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
6 follow-up statements
915 
WWUS76 KHNX 160435
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
835 PM PST Wed Jan 15 2020

CAZ196-198-199-161300-
/O.CON.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
835 PM PST Wed Jan 15 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THURSDAY TO 7 AM PST
FRIDAY...

* WHAT...Sustained southwest to west winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...Tehachapi Area, Indian Wells Valley, and Kern County 
  Desert, including the towns of Mojave and Inyokern.

* WHEN...Valid from 4 PM PST Thursday afternoon until 7 AM PST 
  Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, including the town of Mojave, and Highway 178 
  below Walker Pass, including the town of Inyokern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-161300-
/O.CON.KHNX.WI.Y.0008.200116T1500Z-200117T0300Z/
West Side Hills-
Including the cities of Avenal, Coalinga, and San Luis Reservoir
835 PM PST Wed Jan 15 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST THURSDAY
ABOVE 4000 FEET...

* WHAT...Sustained south to southwest winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...West Side Hills.

* WHEN...Valid from 7 AM PST Thursday morning until 7 PM PST 
  Thursday evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles, such as campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 33, Highway 41, Highway 46, Highway 152 
  through Pacheco Pass, and Highway 198 west of Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
189 
WWUS76 KHNX 161105
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
305 AM PST Thu Jan 16 2020

CAZ196-198-199-162000-
/O.CON.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
305 AM PST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST FRIDAY...

* WHAT...Sustained southwest to west winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...Tehachapi Area, Indian Wells Valley, and Kern County 
  Desert, including the towns of Mojave and Inyokern.

* WHEN...Valid from 4 PM PST Thursday afternoon until 7 AM PST 
  Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, including the town of Mojave, and Highway 178 
  below Walker Pass, including the town of Inyokern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-162000-
/O.CON.KHNX.WI.Y.0008.200116T1500Z-200117T0300Z/
West Side Hills-
Including the cities of Avenal, Coalinga, and San Luis Reservoir
305 AM PST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING ABOVE 4000 FEET...

* WHAT...Sustained south to southwest winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...West Side Hills.

* WHEN...Valid from 7 AM PST Thursday morning until 7 PM PST 
  Thursday evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles, such as campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 33, Highway 41, Highway 46, Highway 152 
  through Pacheco Pass, and Highway 198 west of Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
063 
WWUS76 KHNX 161942
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1142 AM PST Thu Jan 16 2020

CAZ196-198-199-170300-
/O.CON.KHNX.WI.Y.0008.200117T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
1142 AM PST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM PST FRIDAY...

* WHAT...Sustained southwest to west winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...Tehachapi Area, Indian Wells Valley, and Kern County 
  Desert, including the towns of Mojave and Inyokern.

* WHEN...Valid from 4 PM PST this afternoon until 7 AM PST Friday
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, including the town of Mojave, and Highway 178 
  below Walker Pass, including the town of Inyokern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ179-170300-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-200117T0300Z/
West Side Hills-
Including the cities of Avenal, Coalinga, and San Luis Reservoir
1142 AM PST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Sustained south to southwest winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...West Side Hills.

* WHEN...Valid until 7 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles, such as campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Interstate 5, Highway 33, Highway 41, Highway 46, 
  Highway 152 through Pacheco Pass, and Highway 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
707 
WWUS76 KHNX 170244
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
644 PM PST Thu Jan 16 2020

CAZ179-170345-
/O.CAN.KHNX.WI.Y.0008.000000T0000Z-200117T0300Z/
West Side Hills-
Including the cities of Avenal, Coalinga, and San Luis Reservoir
644 PM PST Thu Jan 16 2020

...WIND ADVISORY IS CANCELLED...

Winds across the area have decreased, therefore the advisory has
been expired. 

$$

CAZ196-198-199-171045-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
644 PM PST Thu Jan 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...

* WHAT...Sustained southwest to west winds 20 to 30 mph, with 
  gusts near 55 mph expected.

* WHERE...Tehachapi Area, Indian Wells Valley, and Kern County 
  Desert, including the towns of Mojave and Inyokern.

* WHEN...Valid from 4 PM PST this afternoon until 7 AM PST 
  Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Strong wind gusts may blow down tree limbs and power lines. A 
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, including the town of Mojave, and Highway 178 
  below Walker Pass, including the town of Inyokern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
096 
WWUS76 KHNX 171035
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
235 AM PST Fri Jan 17 2020

CAZ196-198-199-171500-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
235 AM PST Fri Jan 17 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WHAT...Sustained southwest to west winds 20 to 30 mph, with
  gusts near 55 mph.

* WHERE...Tehachapi Area, Indian Wells Valley, and Kern County 
  Desert, including the towns of Mojave and Inyokern.

* WHEN...Valid until 7 AM PST Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Strong wind gusts may blow down tree limbs and power lines. A  
  few power outages are possible. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS...Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, including the town of Mojave, and Highway 178 
  below Walker Pass, including the town of Inyokern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DCH
090 
WWUS76 KHNX 171442
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
642 AM PST Fri Jan 17 2020

CAZ196-198-199-171545-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-200117T1500Z/
Tehachapi Area-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
Rosamond, California City, Randsburg, Edwards AFB, and Mojave
642 AM PST Fri Jan 17 2020

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

Winds are diminishing across the area. Thus, the Wind Advisory 
will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:24 AM PST, 9 hours 33 minutes earlier.

Area forecast discussion, Jan 15, 3:24 AM PST, 9 hours 33 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
324 AM PST Wed Jan 15 2020

.SYNOPSIS...
Near freezing temperatures are expected in the San Joaquin Valley
tonight. The next storm system will be responsible for mountain
snow and valley rain Thursday afternoon and Thursday night. Dry
weather will return to Central California Friday and persist
through Monday. Another weather system will move through Tuesday
and Wednesday bringing mountain snow.

&&

.DISCUSSION...
High pressure will build in over the region today with upslope
clouds along west and north facing slopes of the Sierra and Kern
county mountains. After a chilly start this morning we will see
seasonal temperatures today across CENCAL. Clouds will increase
across the area in advance of an approaching cold front that is
associated with a "bombogensis" system off the WA/OR coast. Decent
moisture is associated with the front but it is not a true AR
event due to lack of deep tropical moisture. This will be a cold
system and snow levels will be around 4000 feet.

Low pressure has dropped from 1010mb low around 00z Wed to around
988mb by 12z Wed. That is around 22mb in 12 hours! The storm will
drift north off the WA coast by this afternoon and is expected to
drop another 13mb to around 975mb by 00z Thursday. PAC NW will get
hit hard with this storm. The front will push through on Thursday
and Thursday night. Heavy snow...up to 2 feet with a few isolated
amounts up to 3 feet in the high county is expected. Much needed
rain is forecast in the SJV...manly in the afternoon on Thursday.
Most areas in the SJV will see 0.25 to 0.50 inches of rain with
the frontal passage. South valley will see lesser amounts of 0.10
to 0.25 inches.

Rain will change over to snow behind the front as cold air moves
into the foothills. Snow levels will drop to around 3500 feet
behind the front and we could see some light snow in the Oakhurst
area in the foothills. Another concern is that we will be
monitoring is the potential for accumulating snow on the I-5
Grapevine pass and the SR58 highway through the Kern county
mountains late Thursday night and into Friday morning. Current
forecast snow amounts are 2 to 4 inches above 5000 feet...however
we may see an inch or two down to pass level.

Once the front moves through on Friday morning, we are expecting
some residual upslope clouds along the Sierra foothills and north
facing slopes of the Kern county mountains on Friday. Some light
precip is still possible in the Kern county mountains as upslope
forcing could be enough to keep the precip going on Friday
morning. Cold ridge of high pressure will build in over the region
for the holiday weekend with temperatures slightly below normal
for this time of year. Patchy fog is possible each night this
weekend with good radiational cooling conditions expected.

Another cold front is forecast to move in just north of the
forecast area on Monday and could produce a few snow showers in
the Sierra. The front will weaken as it moves south early on
Tuesday morning. Light precip is possible on Tuesday mainly north
of Kings and Tulare counties...however confidence is not very high
with the timing of the cold front. By Wednesday we are looking at
the front dissipating and high pressure taking over. The GFS and
ECM are not in very good agreement with the extended beyond
Monday.

&&

.AVIATION...
MVFR visibilities in mist are likely at MCE, MER, FAT, and VIS
into Wednesday morning. Otherwise VFR are expected through the
next 24 hours.

&&

.AIR QUALITY ISSUES...
On Wednesday January 15 2020... Fireplace/Wood Stove Burning
Status is: No Burning Unless Registered in Fresno... Kern...
Kings... Madera... Merced and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 10 AM Thursday to 4 AM PST Friday for
CAZ192>195.

&&

public...JDB
aviation....JDB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 12:59 PM PSTWinter Weather AdvisoryHNX37 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.